Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 107, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 30, 2006, 3:22 PM MST for Pima County, Arizona. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2006, 3:22 PM MST (22:22 UTC)
- Expired
- Aug 30, 2006, 4:15 PM MST
- In force
- 53 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 154 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1999 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 302229
FFWTWC
AZC019-310015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
322 PM MST WED AUG 30 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 515 PM MST
* AT 315 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING FLASH FLOODING. OVER AN AREA FROM SANTA ROSA
SOUTHWEST TO GU VO AND ORGAN PIPE. RADAR ESTIMATES OF 1.00 TO 3.00
INCHES OF RAINFALL PER HOUR HAS AND IS OCCURRING OVER THIS AREA.
SEVERAL LARGE WASHES SUCH AS THE SANTA ROSA...GU VO...ANEGAM AND GU
ACHI WILL HAVE SIGNIFICANT FLOWS.
LOW WATER CROSSINGS WILL HAVE SIGNIFICANT AND LIFE THREATENING FLOWS
OF WATER MOVING THROUGH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VENTANA AND
ANEGAM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3191 11289 3174 11235 3251 11181 3252 11226
3223 11246 3212 11271 3203 11299
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 1:48 PM MST, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 30, 1:48 PM MST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 148 PM MST WED AUG 30 2006 .SYNOPSIS...A RIDGE OF HIGH PRESSURE TO THE EAST AND A TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL BRING A SOUTHERLY FLOW THIS WEEK. THIS WILL RESULT IN AN INCREASE IN MOISTURE ACROSS SOUTHEAST ARIZONA AND A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .DISCUSSION...DEFINITELY MORE MOISTURE ACROSS SOUTHERN ARIZONA THIS AFTERNOON. THE 12Z KTUS SOUNDING SHOWS A PRECIPITABLE WATER VALUE OF 1.31 INCHES WHICH IS UP ABOUT A QUARTER OF AN INCH FROM YESTERDAY MORNING. IN ADDITION...GOES PW IMAGERY SHOWS VALUES IN EXCESS OF 1.5 INCHES OVER THE WESTERN DESERTS WITH LESSER VALUES TO THE EAST...BUT STILL AROUND THE 1 INCH MARK. THE SOUNDING ALSO SHOWS SOME COOLING FROM AROUND 850-650MB AND ALSO FROM 600-525MB WHICH SHOULD RESULT IN STEEPER LAPSE RATES THIS AFTERNOON. RADAR CURRENTLY DETECTING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAINLY FROM SOUTH OF TUCSON AND WESTWARD TO NEAR AJO. ADJUSTED THE POP GRIDS TO ACCOUNT FOR A BIT MORE ACTIVITY IN THIS AREA FOR THIS AFTERNOON AND EVENING. MODELS INDICATE THAT WE WILL REMAIN IN A MOIST REGIME AS HIGH PRESSURE TO THE SOUTH AND EAST OF ARIZONA WILL CONTINUE TO TRANSPORT MOISTURE NORTHWARD. MODELS DIFFER TO SOME DEGREE WITH REGARD TO THE PATH OF HURRICANE JOHN...BUT THE OFFICIAL FORECAST TRACK ISSUED BY THE NATIONAL HURRICANE CENTER TAKES THE STORM JUST SOUTH OF THE EXTREME SOUTHERN TIP OF THE BAJA PENINSULA DURING THE OVERNIGHT HOURS LATE FRIDAY AND EARLY SATURDAY. THEREAFTER HURRICANE JOHN SHOULD TAKE ON A MORE WESTERLY TRACK INTO THE PACIFIC. OBVIOUSLY THE FORECAST FOR THE NEXT SEVERAL DAYS WILL DEPEND HIGHLY ON THE PATH THAT JOHN TAKES. THE FARTHER NORTH THE PATH THE BETTER CHANCE THAT MOISTURE ASSOCIATED WITH THE SYSTEM WILL PUSH NORTHWARD AND POSSIBLY RESULT IN HIGHER RAIN CHANCES FOR THIS WEEKEND. HOWEVER...BASED ON THE OFFICIAL FORECAST TRACK MY FORECAST JUST KEEPS SCATTERED AFTERNOON AND EVENING THUNDERSTORMS GOING EACH DAY. THIS WILL BE REEVALUATED EACH SHIFT FOR POSSIBLE ADJUSTMENTS TO THE POP FORECAST BASED ON LATER FORECAST TRACKS FROM THE HURRICANE CENTER. AFTERNOON HIGH TEMPS WILL REMAIN IN THE MID TO UPPER 90S THROUGH THE ENTIRE FORECAST PERIOD WHICH IS RIGHT AROUND NORMAL FOR LATE AUGUST AND EARLY SEPTEMBER. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && MOLLERE WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 5:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Aug 30, 1:41 PM MST | Dust Storm Warning | TWC | 97 min | |
| Aug 30, 4:29 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 61 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.